Hail, Ashley
- When
- June 3, 3:00 AM CST to 3:07 AM CST
- Where
- Ashley County, 1.16 mi E of Hamburg
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.230, -91.800
Quarter size hail fell in Hamburg.
A line of strong to severe thunderstorms moved south into the ArkLaMiss Delta region in the early morning hours of June 3rd. A few of these storms produced hail in far southeast Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A line of strong to severe thunderstorms moved south into the ArkLaMiss Delta region in the early morning hours of June 3rd. A few of these storms produced hail in far southeast Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 8:25 PM CST, 6 hours 35 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 925 PM CDT Sat Jun 2 2018 .UPDATE... Updated for evening discussion. && .DISCUSSION... Updated the forecast to reflect the current trends. Storms to the west continue to pound that area but weren't quite making much southward progress. Storms just ahead of the boundary were a little further away, so slowed the rain moving into the area. It looks like another hot and muggy night with mid to upper 70s likely. Could see one or two record low max records broken at Hattiesburg, Jackson or Meridian. Other than the timing of the rain, no really changes to the forecast./07/ && .AVIATION... 00Z TAF discussion: VFR flight categories will continue to prevail at all TAF sites into this evening. A complex of showers and storms are progged to rapidly drop south southeast into and through the area late this evening and during the overnight hours. Convection during this time will cause both ceilings and visibilities to drop to MVFR/IFR categories for at least a 1-4 hour period of time. Gusty northwest winds are expected with this complex, along with frequent lightning, and heavy downpours. Both ceilings and visibilities will quickly improve in the wake of this convection. Winds will subside to light from the west around 3-5 knots ahead of the complex. /17/19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 90 63 88 / 13 23 1 1 Meridian 74 93 63 89 / 9 31 3 0 Vicksburg 75 90 62 89 / 21 18 1 1 Hattiesburg 75 95 65 90 / 7 51 24 0 Natchez 75 90 64 88 / 10 48 4 1 Greenville 75 88 63 87 / 47 15 0 1 Greenwood 74 88 62 87 / 41 17 0 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous Weather Outlook National Weather Service Jackson MS 249 PM CDT Sat Jun 2 2018 ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042- 031100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Choctaw- Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo- 249 PM CDT Sat Jun 2 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight There is a slight risk for severe storms during the mid to late evening hours. Thunderstorms are expected to push south into the area bringing the potential for damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-016-023>025-MSZ030-031-033-038-039-043>047-031100- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Clay-Lowndes- Oktibbeha-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Warren- 249 PM CDT Sat Jun 2 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight There is a marginal risk for severe storms tonight. Thunderstorms are expected to push south into the area late this evening and overnight. A few storms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ026-MSZ048>056-059-060-031100- Concordia-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jefferson-Adams- 249 PM CDT Sat Jun 2 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday There is a marginal risk for severe storms tonight. Thunderstorms are expected to push south into the area late this evening and overnight. A few storms could produce damaging wind gusts and hail up to quarter size. Isolated severe storms capable of damaging wind gusts and hail up to the size of quarters are possible again Sunday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ057-058-061>066-072>074-031100- Jasper-Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 249 PM CDT Sat Jun 2 2018 This hazardous weather outlook is for portions of east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday Isolated severe storms capable of damaging wind gusts and hail up to the size of quarters are possible Sunday afternoon. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
Special Weather Statement
National Weather Service Jackson MS
1238 AM CDT SUN JUN 3 2018
MSZ018-019-030645-
Sunflower MS-Bolivar MS-
1238 AM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHEASTERN BOLIVAR COUNTIES UNTIL 145 AM CDT...
At 1238 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Belen to 7 miles northeast of White
River National Wildlife Refuge. Movement was southeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Deeson around 105 AM CDT.
Shelby around 115 AM CDT.
Mound Bayou around 120 AM CDT.
Drew around 135 AM CDT.
Other locations impacted by these storms include Alligator,
Winstonville, Beulah, Duncan, Merigold and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3380 9045
3379 9099 3384 9107 3387 9107 3393 9101
3396 9108 3398 9108 3400 9102 3396 9097
3398 9096 3402 9099 3402 9090 3409 9087
3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0538Z 324DEG 37KT 3424 9040 3427 9097
22Special Weather Statement
National Weather Service Jackson MS
111 AM CDT SUN JUN 3 2018
MSZ025-026-030715-
Grenada MS-Leflore MS-
111 AM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT GRENADA AND NORTHERN LEFLORE
COUNTIES UNTIL 215 AM CDT...
At 110 AM CDT, Meteorologists were tracking a strong thunderstorm
near Vance, or 9 miles west of Charleston, moving southeast at 45
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Leflore, Holcomb and Bew Springs around 145 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3387 8977 3387 8952 3369 8951 3369 9044
3381 9044 3381 9019 3379 9017 3377 9018
3375 9030 3373 9031 3370 9030 3370 9028
3374 9024 3372 9022 3372 9014 3381 9013
3381 8998 3382 8993 3390 8992 3390 8977
TIME...MOT...LOC 0610Z 323DEG 37KT 3402 9022
22Special Weather Statement
National Weather Service Jackson MS
304 AM CDT SUN JUN 3 2018
MSZ030-030900-
Clay MS-
304 AM CDT SUN JUN 3 2018
...A STRONG THUNDERSTORM WILL AFFECT CLAY COUNTY UNTIL 400 AM CDT...
At 304 AM CDT, Meteorologists were tracking a strong thunderstorm
near Houston, moving southeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Montpelier around 315 AM CDT.
Pala Alto and Griffith around 330 AM CDT.
West Point around 345 AM CDT.
Tibbee around 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Mississippi.
LAT...LON 3351 8865 3352 8867 3357 8867 3356 8873
3375 8901 3376 8893 3381 8893 3381 8872
3368 8872 3368 8849
TIME...MOT...LOC 0804Z 307DEG 27KT 3385 8894
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 AM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG ROSEDALE 33.86N 91.03W
06/03/2018 BOLIVAR MS LAW ENFORCEMENT
TREE DOWNED ON A HOUSE IN ROSEDALE.
&&
MMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 1 E ROSEDALE 33.85N 91.02W
06/03/2018 E0.50 INCH BOLIVAR MS LAW ENFORCEMENT
PEA TO DIME SIZE HAIL REPORTED AROUND
ROSEDALE.
&&
MMEThe Little Rock radar (KLZK), 184 km away, was scanning. The volume nearest the first event began at 09:00 UTC.
1 hail. Local standard time, as filed.
Quarter size hail fell in Hamburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760938.